Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
122 Doctors are Online

Started bleeding after taking mt pill. Noticed white discharge. What is causing this?

DOCTOR OF THE MONTH - Sep 2012
Sep 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 1416 Questions
Question
my girlfriend took mt pill some days before she had the bleeding too with some bundle type things coming today her bleeding stopped and some white liquid is coming has she got the abortion and what is this discharge?
Posted Fri, 21 Dec 2012 in Abortion and Stillbirth
 
 
Answered by Dr. Das Arindam 51 minutes later
Hello,
Thank you for your query.
Firstly, MTP pill causes medical termination of pregnancy. The mifepristone and misoprostol causes expulsion of the product of conception.

As you told that your girlfriend experienced bleeding and expulsion of some bundle type things, this indicates that the abortion has occurred. This discharge which she is facing now, is normal after abortion. She can experience it even up to 7 to 10 days.

But it cannot be said with guarantee whether the abortion is complete or not. Because the most common complication of this pill is incomplete abortion. So, make her aware of such complication.

If she has any more episode of bleeding, then she should be taken to a gynecologist after an ultrasound scan and the management should be done accordingly. Ultrasound scan is the confirmatory test that can tell you whether the abortion is complete or not.
So, be cautious about the complications.

Hope this information suffices. Let me know if you have any more question.

Regards.
Above answer was peer-reviewed by
 
Follow-up: Started bleeding after taking mt pill. Noticed white discharge. What is causing this? 3 minutes later
Can i please know what exactly you mean by that it can not be said with guarantee that the abortion is complete or not?
 
 
Answered by Dr. Das Arindam 12 minutes later
Hello,
Thank you for writing back.

Here I wanted to say that in our clinical experience, the bleeding for abortion occurs for minimum 7 days. In you case the bleeding has stopped within few days. In case of incomplete abortion, this type of feature may occur. But it is not confirmed. May be there is complete abortion. Because this duration of bleeding varies individual to individual.

So, if you want a strong evidence that the abortion has occurred, you have to do an ultrasound scan of abdomen. As I previously told you, it is confirmatory.

Hope this information suffices.

Regards.
Above answer was peer-reviewed by
 
Follow-up: Started bleeding after taking mt pill. Noticed white discharge. What is causing this? 1 minute later
ok and i want to tell you one more thing that the white discharge which is happening right now my girlfriend experienced it before taking the mt pill too when she was pregnant can this white liquid be a sign of pregnancy?
 
 
Answered by Dr. Das Arindam 22 minutes later
Hello,
Thank you for writing back.
The white vaginal discharge she experienced before taking pill, is also quite normal. But, it is not a definite sign of pregnancy. because, in our clinical experience, this may happen after medical termination of pregnancy. But most common sign of incomplete abortion is bleeding. In that case, the bleeding is heavy, intermittent, and other symptoms like fever, infection may also occurs.
So, the white liquid is not a sign of pregnancy.

Regards.
Above answer was peer-reviewed by
 
Follow-up: Started bleeding after taking mt pill. Noticed white discharge. What is causing this? 18 days later
if once the mt pill doesnt work can we try it again using mt pill?
 
 
Answered by Dr. Das Arindam 6 hours later
Hello,
Thank you for writing back.

No, once, the mtp kit fails, you cannot use it again.

So, you have to consult with a gynecologist. The best procedure is D&C.

You have no other option.

Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor